Florida, 2024

Damaging Wind in Florida, June 24, 2024

June 24, 2024 · NWS JAX · 1 event in 1 county or zone

Sea breeze storms produced locally strong wind gusts over a moist and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sea breeze storms produced locally strong wind gusts over a moist and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 7:06 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 24, 7:06 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
806 PM EDT Mon Jun 24 2024

...New AVIATION...

.NEAR TERM...
Issued at 107 PM EDT Mon Jun 24 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

This afternoon and Tonight...Forecast on track this afternoon as
hot and humid West to Southwest flow pattern will push Max Temps
into the mid/upper 90s and combine with dew points in the 70s to
produce widespread peak Heat Indices into the 105-110 range, with
Heat Advisory levels (HI>=108) expected along the I-95 corridor
(Atlantic Coastal Counties) and I-10 corridor (Portions of Inland
NE FL) this afternoon. Expect the W-SW flow to delay the onset of
the East Coast sea breeze moving inland until the late
afternoon/early evening hours, which will combine with shortwave
trough aloft, currently over GA/SC region that will track SE into
the local area and help to trigger scattered to numerous
showers/storms with isolated severe storms possible with damaging
downburst winds of 50-60 mph possible with storm mergers or storm
outflows that interact with the East Coast sea breeze. Slow and
erratic storm motion around 10 mph or less will also promote
localized flood threat in urban areas. With the late start to
convection today, expect storms to continue over inland areas
until around midnight, with convection fading during the early
overnight hours and mainly just fair skies and humid conditions
towards sunrise Tuesday morning. Warm overnight lows in the middle
70s inland and upper 70s/near 80 along the Atlantic Coastal areas.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 107 PM EDT Mon Jun 24 2024

The region will be between high pressure to the east southeast, and
a series of troughs which will each stall just to the northwest of
the area this period. This pattern will yield a prevailing southwest
flow. It will be an unsettled period, with afternoon convection
initiated far inland, aided by the Gulf sea breeze. The east coast
sea breeze will make a little progress in the afternoons, but will
struggle to get past I95 due to push of the Gulf breeze. A secondary
max in convection will be possible in the afternoons due to
convergence of sea breezes near I95. Any activity which develops
during the afternoons is expected to dissipate during the evening
hours, with nights mainly dry.

Temperatures will trend above normal this period.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 107 PM EDT Mon Jun 24 2024

A pattern change is expected this period, with the high becoming
located more toward the east northeast. Troughs are still expected
to move into the southeastern US and stall to the northwest this
period. The prevailing flow will largely be from the south, with
both east and west coast sea breezes becoming active. Afternoon
merges of the sea breezes will be possible. Any activity which
develops in the afternoons will largely diminish during the evening
hours with loss of diurnal heating, with mainly dry nights.

Temperatures and precipitation chances will be above normal this
period.

&&

.AVIATION...
(00Z TAFS)
Issued at 735 PM EDT Mon Jun 24 2024

Evening showers and storms will continue to develop along the sea
breeze boundaries and areas of convergence with storms over TAF
sites expected to begin diminishing by around 03z. Lingering
showers will disperse overnight with mild winds in place through
about 18-20z with convection and building wind speeds towards the
end of the forecasted period. Potential for reduced visibilities
at VQQ and GNV in the early morning hours on Tuesday, between
about 07-11z.

&&

.MARINE...
Issued at 107 PM EDT Mon Jun 24 2024

Persistent troughing will be to the northwest of the area this week.
High pressure to the east through Thursday, will move more toward
the northeast late in the week. Winds will approach advisory levels
this afternoon and evening, and winds will be below headline levels
the rest of the week.

Rip Currents: Moderate Today. Tuesday, Low SE GA and Moderate NE
FL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  99  75  97 /  20  30  10  50
SSI  78  92  78  92 /  30  40  20  50
JAX  76  96  75  94 /  50  60  20  60
SGJ  76  94  76  92 /  40  60  30  70
GNV  74  95  73  93 /  40  80  30  90
OCF  74  95  75  93 /  50  80  40  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 24, 7:20 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
820 PM EDT Mon Jun 24 2024

FLZ125-250045-
Coastal Duval FL-
820 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DUVAL COUNTY
THROUGH 845 PM EDT...

At 820 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayport, or 7 miles northeast of UNF, moving east at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville Beach, Atlantic Beach, Neptune Beach, San Pablo,
Mayport, and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3031 8150 3039 8152 3046 8138 3027 8135
TIME...MOT...LOC 0020Z 258DEG 13KT 3037 8146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 24, 7:32 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
832 PM EDT Mon Jun 24 2024

FLZ024-124-125-425-250100-
Western Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
832 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NASSAU AND NORTH
CENTRAL DUVAL COUNTIES THROUGH 900 PM EDT...

At 831 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oceanway, or just east of Jacksonville International Arpt, moving
east at 10 to 15 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3048 8166 3054 8178 3058 8172 3066 8156
      3053 8145
TIME...MOT...LOC 0031Z 252DEG 12KT 3054 8165

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 24, 7:35 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
835 PM EDT Mon Jun 24 2024

FLZ132-232-250100-
Eastern Clay FL-Western Clay FL-
835 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLAY COUNTY THROUGH 900
PM EDT...

At 835 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middleburg, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Green Cove Springs, Middleburg, Fleming Island, Doctors Inlet,
Lakeside, Penney Farms, and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2990 8168 2996 8196 3010 8195 3014 8189
      3014 8169 3012 8168 3008 8168 3007 8169
      3004 8169 3001 8168
TIME...MOT...LOC 0035Z 272DEG 9KT 3005 8188

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 24, 7:51 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
851 PM EDT Mon Jun 24 2024

FLZ031-136-232-237-250115-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
851 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES
THROUGH 915 PM EDT...

At 851 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keystone Heights, moving southeast at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Keystone Heights, Melrose, Melrose Landing, George's Lake, Lake
Geneva, Florahome, and Putnam Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2984 8214 2994 8195 2978 8175 2960 8204
TIME...MOT...LOC 0051Z 320DEG 12KT 2985 8202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 24, 8:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EDT Mon Jun 24 2024

FLZ033-125-132-133-325-250145-
Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL-
Coastal Duval FL-Inland St. Johns FL-
912 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 945 PM EDT...

At 912 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mandarin, moving east at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mandarin, Fruit Cove, Durbin, Nocatee, Switzerland, and Bayard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3008 8170 3017 8168 3018 8160 3019 8140
      2998 8143
TIME...MOT...LOC 0112Z 283DEG 16KT 3012 8166

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 24, 8:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
916 PM EDT Mon Jun 24 2024

FLZ137-140-232-237-240-250145-
Central Marion FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Eastern Marion FL-
916 PM EDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MARION...
NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES THROUGH 945 PM
EDT...

At 915 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Melrose Landing, or near Melrose, moving
southeast at 20 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Interlachen, Melrose, George's Lake, Lake Geneva, Florahome, Melrose
Landing, Orange Springs, Bardin, Hollister, and Johnson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2949 8179 2950 8203 2954 8206 2967 8206
      2971 8205 2987 8196 2984 8180 2974 8163
TIME...MOT...LOC 0115Z 299DEG 17KT 2971 8195

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 24, 8:30 PM EST
Where
Alachua County, 2.16 mi NNE of Dayville
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
29.660, -82.370

Alachua County SO reports a road closure of SR-121, locally NW 34th Street, near NW 5th Avenue in Gainesville due to a large tree being blown down from the thunderstorm and blocking the roadway. No injuries were reported. Time was estimated by radar. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190784.